Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 241, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 19, 2018, 5:45 PM CDT for 8 counties in Missouri. It was in force for 45 min. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 19, 2018, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Newton County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:50 PM CDT | TSTM WND DMG | 4 E Greenfield, MO | CORRECTS TIME OF PREVIOUS TSTM WND DMG REPORT FROM 4 E GREENFIELD. SE CORNER OF STOCKTON LAKE/ TURNBACK CREAK AREA OFF THE 160 IN RURAL EVERTON. WE HAVE 7 BIG OAKS DOWN IN OUR PASTURE PLUS SEVERAL LARGE LIMBS. LOST PART OF OUR ROOF ALSO. TIME BASED ON RADAR. V |
| Jul 19, 5:50 PM CDT | TSTM WND DMG | Greenfield, MO | PICTURES VIA SOCIAL MEDIA OF MULTIPLE LARGE TREE TRUNKS AND LIMBS SNAPPED OFF ON RUSSELL STREET. TIMING ESTIMATED FROM RADAR. |
| Jul 19, 5:54 PM CDT | TSTM WND DMG | Greenfield, MO | MULTIPLE TREES DOWN THROUGHOUT DADE COUNTY. |
| Jul 19, 5:54 PM CDT | TSTM WND DMG | Greenfield, MO | SOCIAL MEDIA PICTURES OF DAMAGE TO METAL ROOFING IN GREENFIELD. TIMING RADAR ESTIMATED. |
| Jul 19, 6:00 PM CDT | TSTM WND DMG | 4 E Greenfield, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 E GREENFIELD. SE CORNER OF STOCKTON LAKE AREA OFF HWY 160 IN RURAL EVERTON. MULTIPLE LARGE OAK TREES DOWN IN A PASTURE. PART OF ROOF DAMAGED. TIME BASED ON RADAR. VIA FACEBOOK. |
| Jul 19, 6:00 PM CDT | TSTM WND DMG | 5 Ene Greenfield, MO | SE CORNER OF STOCKTON LAKE OFF HWY 160 IN RURAL EVERTON. MULTIPLE LARGE OAK TREES DOWN IN A PASTURE, WITH ROOF DAMAGE, ALSO. PICTURE FROM SOCIAL MEDIA. |
| Jul 19, 6:10 PM CDT | TSTM WND DMG | Bois D'Arc, MO | TREES DOWN IN THE AREA. |
| Jul 19, 6:15 PM CDT | TSTM WND DMG | Halltown, MO | MULTIPLE 4 IN. TREE LIMBS DOWN OFF OF HWY 266. TIMING ESTIMATED FROM RADAR. |
| Jul 19, 6:16 PM CDT | TSTM WND GST 62 | 5 Sse Willard, MO | MEASURED AT SGF AIRPORT ASOS. |
| Jul 19, 6:18 PM CDT | TSTM WND DMG | Mount Vernon, MO | DOWNED POWER LINES / TREES DOWN IN LAWRENCE COUNTY INCLUDING AREAS NEAR SARCOXIE, STOTTS CITY, MT VERNON, NORTH OF AURORA. |
| Jul 19, 6:18 PM CDT | TSTM WND DMG | Sarcoxie, MO | DOWNED POWER LINES / TREES DOWN IN LAWRENCE COUNTY INCLUDING AREAS NEAR SARCOXIE, STOTTS CITY, MT VERNON, NORTH OF AURORA. |
| Jul 19, 6:18 PM CDT | TSTM WND DMG | Stotts City, MO | DOWNED POWER LINES / TREES DOWN IN LAWRENCE COUNTY INCLUDING AREAS NEAR SARCOXIE, STOTTS CITY, MT VERNON, NORTH OF AURORA. |
| Jul 19, 6:20 PM CDT | TSTM WND DMG | Ash Grove, MO | REPORTS OF POWER LINES DOWN IN ASH GROVE AREA NEAR LAWRENCE 1240/LAWRENCE 2020. |
| Jul 19, 6:23 PM CDT | TSTM WND GST 74 | 5 Sse Willard, MO | ASOS SGF MEASURED GUST. |
| Jul 19, 6:23 PM CDT | TSTM WND GST 74 | Springfield, Mo, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM SPRINGFIELD, MO TO TSTM WND GST. ASOS STATION SGF, SPRINGFIELD, MO. |
| Jul 19, 6:23 PM CDT | NON-TSTM WND GST 74 | Springfield, Mo, MO | ASOS STATION SGF, SPRINGFIELD, MO. |
| Jul 19, 6:25 PM CDT | TSTM WND GST 44 | 1 Wnw Hoberg, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 WNW HOBERG TO TSTM WND GST. MESONET STATION MOA21, 1 WNW HOBERG. |
| Jul 19, 6:25 PM CDT | NON-TSTM WND GST 44 | 1 Wnw Hoberg, MO | MESONET STATION MOA21, 1 WNW HOBERG. |
| Jul 19, 6:30 PM CDT | TSTM WND GST 36 | 3 Ssw Pierce City, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 3 SSW PIERCE CITY TO TSTM WND GST. AWOS STATION HFJ, 3 SSW PIERCE CITY. |
| Jul 19, 6:30 PM CDT | TSTM WND GST 60 | Interstate 44 Mm 47-Mt, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM INTERSTATE 44 MM 47-MT VERNON TO TSTM WND GST. MESONET STATION MO004, INTERSTATE 44 MM 47-MT VERNON. |
| Jul 19, 6:30 PM CDT | TSTM WND GST 60 | Interstate 44 Mm 47-Mt, MO | MESONET STATION MO004, INTERSTATE 44 MM 47-MT VERNON. |
| Jul 19, 6:30 PM CDT | NON-TSTM WND GST 36 | 3 Ssw Pierce City, MO | AWOS STATION HFJ, 3 SSW PIERCE CITY. |
| Jul 19, 6:30 PM CDT | NON-TSTM WND GST 60 | Interstate 44 Mm 47-Mt, MO | MESONET STATION MO004, INTERSTATE 44 MM 47-MT VERNON. |
| Jul 19, 6:36 PM CDT | TSTM WND GST 36 | 2 Wnw Pleasant Ridge, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 WNW PLEASANT RIDGE TO TSTM WND GST. MESONET STATION AR487, 2 WNW PLEASANT RIDGE. |
| Jul 19, 6:36 PM CDT | NON-TSTM WND GST 36 | 2 Wnw Pleasant Ridge, MO | MESONET STATION AR487, 2 WNW PLEASANT RIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 11:22 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted.
353
WUUS53 KSGF 192245
SVRSGF
MOC009-039-057-077-097-109-145-167-192330-
/O.NEW.KSGF.SV.W.0241.180719T2245Z-180719T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
545 PM CDT THU JUL 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Newton County in southwestern Missouri...
Eastern Cedar County in southwestern Missouri...
Southwestern Polk County in southwestern Missouri...
Northwestern Barry County in southwestern Missouri...
Lawrence County in southwestern Missouri...
Western Greene County in southwestern Missouri...
Eastern Jasper County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 630 PM CDT.
* At 545 PM CDT, severe thunderstorms were located along a line
extending from near Stockton to near Jasper, moving southeast at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Carthage around 550 PM CDT.
Fair Play around 555 PM CDT.
Sarcoxie around 605 PM CDT.
Walnut Grove around 610 PM CDT.
Ash Grove and Pierce City around 615 PM CDT.
Willard around 620 PM CDT.
Other locations impacted by these severe thunderstorms include
Stockton Lake, Stockton State Park, Brookline, Carytown, Fidelity,
Dadeville, Stotts City, Pioneer, Halltown and Freistatt.
This includes the following highways...
Interstate 44 between mile markers 19 and 68.
Interstate 49 between mile markers 36 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3689 9418 3698 9426 3711 9433 3735 9437
3735 9409 3748 9390 3764 9384 3783 9382
3780 9373 3752 9345 3738 9338 3724 9336
3710 9355 3710 9360 3705 9361 3688 9384
3682 9403
TIME...MOT...LOC 2245Z 332DEG 46KT 3770 9374 3727 9430
HAIL...<.75IN
WIND...60MPH
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:44 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 19, 3:44 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
344 PM CDT Thu Jul 19 2018
.SHORT TERM...(This evening through Friday)
Issued at 340 PM CDT Thu Jul 19 2018
A hot and humid air mass is in place across southeastern Kansas
and western Missouri this afternoon. Temperatures across these
locations are currently in the middle to upper 90s with heat index
values in the 100 to around 105 range. Temperatures across the
eastern Ozarks are cooler as cloud cover from convection is in
place. Heat index values along and west of Highway 65 will
continue to top out from around 103 to 108 degrees this afternoon
into early this evening. Will continue the Heat Advisory as is
through 9 PM this evening.
An upper level shortwave trough is currently pushing southeast out
of the Northern Plains this afternoon. Deep layer shear has
increased some across the area ahead of the trough. Given the warm
and humid conditions, instability has also increased across the
area. As result there will be the potential for strong to severe
storms this afternoon and evening with any storm. Storms have
developed across northeastern Kansas into west central Missouri
this afternoon. This activity will spread to the south and east
into this evening. Large hail to the size of golf balls and
damaging straight line winds up to around 70 mph will be the
primary hazards with this activity. These storms will track across
portions of the northern forecast area, but there are questions
on just how far south and west these storms will be able to track.
Frequent lightning and heavy rainfall will also occur with the
storms. A localized flooding risk will also occur with this
activity.
A few storms will likely linger overnight into Friday. Friday
evening and night shortwave energy will track through the area and
could trigger a few storms. There will be the risk for a few
strong to severe storms Friday evening and night.
Highs on Friday will again warm into the lower to upper 90s with
the hottest conditions occurring across southeastern Kansas and
far southern Missouri. Heat index values of 100 to 105 are
expected during the afternoon and early evening hours Friday.
.LONG TERM...(Friday Night through Thursday)
Issued at 340 PM CDT Thu Jul 19 2018
An upper level low trough will deepen into a low and slowly
spread southeast across the eastern U.S. this weekend into early
next week. A drier air mass will spread into the area this weekend
with no rain expected this weekend into early next week. Highs
will warm into the upper 80s to the lower 90s this weekend into
next week as the upper level ridge remains west of the region.
An upper level shortwave will move through the region during the
middle of next week and bring additional rain chances to the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1230 AM CDT Thu Jul 19 2018
Thunderstorms are pushing southeast across central Missouri early
this afternoon. Additional storms are developing across
northwestern Missouri and also across north central Kansas. This
activity will slide to the south and east this afternoon into
this evening and could clip the Taf sites. This activity will
likely be more scattered in nature. Brief lowering in flight
category and erratic and gusty winds will occur with any storm.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for MOZ055-066>068-
077>080-088>091-093>096-101>105.
KS...Heat Advisory until 9 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, Jul 19, 2:10 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 210 PM CDT Thu Jul 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 210 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered storms are occurring from central Missouri to the northwest into northeastern Kansas this afternoon. This activity will continue to the slide south and east into this evening. There are outflows also moving south across the area that a few storms could develop along too. Hail up to the size of golf balls and damaging wind gusts up to 70 MPH will be the primary hazards with the most intense storms. Frequent lightning and locally heavy rainfall can also be expected from the storms today. There will be a limited threat for localized flash flooding across central Missouri and the eastern Ozarks. A few storms may linger into the overnight hours. Heat index values of 100 to 110 degrees will continue to occur into early this evening along and west of the Highway 65 corridor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon and early evening heat indices of 95 to 105 degrees will occur again on Friday with the hottest readings across far southern Missouri and extreme southeastern Kansas. Afternoon heat indices from this weekend into the first half of next week will range from 90 to 100 degrees. Isolated to scattered thunderstorms will remain possible on Friday and Friday night. Frequent lightning, small hail, and brief heavy downpours will be the main potential hazards from these storms. There is then a slight chance for thunderstorms next Tuesday across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening across portions of the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jul 19, 4:03 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG HUMANSVILLE 37.80N 93.57W
07/19/2018 POLK MO FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTING TREES DOWN IN
HUMANSVILLE. VIA HAM OPERATOR.
&&
TEOLocal storm report, Jul 19, 4:27 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 SSW OSCEOLA 38.02N 93.72W
07/19/2018 ST. CLAIR MO LAW ENFORCEMENT
MISSOURI 82 IS CLOSED ONE HALF MILE WEST OF
ROUTE W DUE TO A POWER LINE ACROSS THE
ROADWAY.
&&
CKRLocal storm report, Jul 19, 4:34 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL APPLETON CITY 38.19N 94.03W
07/19/2018 M1.00 INCH ST. CLAIR MO PUBLIC
QUARTER SIZE HAIL.
&&
TEOLocal storm report, Jul 19, 4:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG 5 W COLLINS 37.90N 93.71W
07/19/2018 ST. CLAIR MO LAW ENFORCEMENT
TREES UPROOTED AND LAYING IN DIFFERENT
DIRECTIONS AT THE INTERSECTION OF US 54 AND
HIGHWAY J. DELAYED REPORT. TIME BASED OFF OF
RADAR.
&&
SSLLocal storm report, Jul 19, 5:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 2 NE EL DORADO SPRINGS 37.90N 93.99W
07/19/2018 M55 MPH CEDAR MO MESONET
MESONET STATION WKTM7, 2 NE EL DORADO
SPRINGS.
&&Local storm report, Jul 19, 5:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL APPLETON CITY 38.19N 94.03W
07/19/2018 E1.00 INCH ST. CLAIR MO PUBLIC
PEA TO NICKLE TO A FEW QUARTER SIZE HAIL.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:48 PM CDT | Areal Flood Advisory | SGF | Laclede | 6 hr |
| Jul 18, 11:52 PM CDT | Areal Flood Advisory | SGF | Oregon | 9 hr |
| Jul 19, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 62 min |
| Jul 19, 11:55 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 65 min |
| Jul 19, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 54 min |
| Jul 19, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 67 min |
| Jul 19, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 29 min |
| Jul 19, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 60 min |
| Jul 19, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 62 min |
| Jul 19, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 54 min |
| Jul 19, 6:07 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Webster | 38 min |
| Jul 19, 6:32 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 58 min |
| Jul 19, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Stone and 2 more | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.